1. Get our daily digest email where we email the latest new topics from our Strictly Health forum to keep up with the latest developments! Click here to subscribe.

Antiviral Question - Need Input!

Discussion in 'Your Living Room' started by AmyLeigh, Apr 23, 2019.

  1. AmyLeigh

    AmyLeigh Member

    31
    10
    8
    Mar 26, 2019
    Hi all! I am meeting with my Doctor to get antivirals on Thursday (he said he'd prescribe them for me, just wanted to do some blood work first to check my kidney function.) I have been taking the JOH regimen plus the B5/B6 for about a month now. At first I had 2.5 weeks of almost daily vertigo, but it's been 10 days now since an attack (yay!) and I feel a lot better.

    My question is this - should I start on the antivirals this week even though I'm feeling good? To complicate my situation, I am leaving the country to go trekking in Peru (away from any kind of healthcare) for 10 days starting May 9th. (This was planned when my Meniere's was in remission, ugh). I'm nervous about a 'setback' with the antivirals as they start working while I'm away.

    How many people had setbacks, returning vertigo, or negative side effects when they started their antivirals? I'm now wondering if I should wait to start them when I return or start them now? ANY INPUT IS APPRECIATED!!!

    Thank you :)
     
  2. Robert Wilson

    Robert Wilson Member

    62
    9
    8
    Feb 7, 2019
    I’m no expert, but I was in a situation similar to yours (improvement with JOH and B vitamins but not 100% clear), considering starting anti virals, but had a big trip coming. I laid off the anti virals until post trip for the same reasons.
     
    • Useful Useful x 1
  3. teesdale

    teesdale Member

    254
    22
    18
    Oct 24, 2014
    I have been on antivirals for a couple years now. I have also been on JOH for several years. I started the B5/B6 regimen a month ago. I know that's in reverse of what you're doing but just as a reference point I have had no setbacks.

    All the best on your trip!
     
  4. Tony Wilson

    Tony Wilson Member

    31
    5
    8
    Apr 2, 2019
    I know it's really early but I just hit day 6 of AVs at 3g per day of valtrex without issue. I also take JOH, B5, and B6.
     
    • Like Like x 1
  5. AmyLeigh

    AmyLeigh Member

    31
    10
    8
    Mar 26, 2019
    Thank you for the feedback everyone, still on the fence about starting. Ugh! @Tony Wilson - if that changes for you let me know!
     
  6. Clare

    Clare Active Member

    383
    77
    28
    Mar 31, 2018
    Amy, if your meniere's is sodium-sensitive, you might consider bringing some homemade trail mix for sustenance in case the provided food gets to you. I didn't on a trip to Mexico and by week's end wished I had. It's something to think about as you weigh the ounces going into your trekking pack. Above all, have a fantabulous time!!!
     
    • Like Like x 1
  7. EmilyP

    EmilyP Member

    57
    8
    8
    Jan 6, 2019
    Florida
    I’ve been on antivirals for almost 3 months, also JOH 3 months and B5&6 2 months.
    No adverse effects from any of this.
    I’m slowly getting better, tinnitus is starting to FINALLY fade away. Yay!!!!
     
    • Like Like x 1
  8. Rgv

    Rgv Member

    98
    25
    18
    Mar 30, 2019
    Tony, I'm right behind you. Same approach and just got valtrex today.
    About 3+ weeks on b5,b6 and 1 week on full JOH regime.
    Please keep me posted,,thnx
     
  9. Fisherman42

    Fisherman42 Active Member

    151
    34
    28
    Sep 5, 2014
    Illinois
    Amy if it was me I would want a more controlled situation so I could gauge any changes to my symptoms good or bad. If changes in your environment or diet aggravate your MM while you’re down there it could be misrepresented as the AV’s not working. Just a thought.
     
  10. AmyLeigh

    AmyLeigh Member

    31
    10
    8
    Mar 26, 2019
    I have started with the antivirals. It's only been a day but I feel pretty good. Super nervous it's going to get bad after reading some other threads on this forum - I might stop just in case. Ugh - I just don't know what to do!
     
  11. Tony Wilson

    Tony Wilson Member

    31
    5
    8
    Apr 2, 2019
    Day 8, no issues
     
  12. Fisherman42

    Fisherman42 Active Member

    151
    34
    28
    Sep 5, 2014
    Illinois
    Amy try not to stress as I remember it my issues were more of a heightened sensitivity to sound, light, and motion. Not necessarily more vertigo or dizziness, this all passed shortly and everything started going the other direction. Then one day I was like “it’s been 2 weeks and no attacks” then it was 4 weeks next I know I turned a year. Be strong you will overcome.
     
    • Like Like x 2
  13. Rgv

    Rgv Member

    98
    25
    18
    Mar 30, 2019
    Did you at the start, or do any of you still feel nauseous from taking anti virals?
    I am really feeling it even from splitting them into 500mg
     
  14. AmyLeigh

    AmyLeigh Member

    31
    10
    8
    Mar 26, 2019
    @Rgv what do you mean by "really feeling it?" Are you getting attacks? I actually stopped taking the antivirals for now. I had two bad attacks after being on them for 2 days (and attack-free for over two weeks leading up to that). I will start them, understanding that I will probably encounter setbacks, when I get back from my trip. I'd love to be taking them now, but it just doesn't make sense to since they give me vertigo and I'll be leaving the country for two weeks. Will start up again, in ernest, on May 22nd when I return.
     
  15. Rgv

    Rgv Member

    98
    25
    18
    Mar 30, 2019
    No attacks, just feeling really nauseous lately. Lost my appetite a bit too. I'm thinking maybe side effect from anti viral ?
     
  16. Fisherman42

    Fisherman42 Active Member

    151
    34
    28
    Sep 5, 2014
    Illinois
    No I don’t remember any nauseous feelings but I have a pretty strong stomach.
     
    • Funny Funny x 1
  17. June-

    June- Well-Known Member

    1,659
    40
    48
    May 12, 2014
    Do you drink enough water? Do you have any kidney or liver issues? How much are you taking at once?
     
  18. Rgv

    Rgv Member

    98
    25
    18
    Mar 30, 2019
    June, not sure if the question was for me. I don't drink lots of water, maybe 1,2 glasses a day and that would be a lot. No liver or kidney issues, just been type 1 diabetic for 44 years, pretty under control.
    Drinking lots of water is an issue for me because I would urinate lots and that's a sign of high blood sugar so could get confusing for me
     
  19. June-

    June- Well-Known Member

    1,659
    40
    48
    May 12, 2014

    I have no idea about the diabetes interaction. I guess that is a good q for your dr. I have been told you should make sure to drink adequate water with antivirals. I cant quantify that though. I thought possibly that not enough water with the antivirals might contribute to the nausea. I personally did not have any side effects with antivirals. I did have my hearing get a little worse briefly.
     
  20. Robert Wilson

    Robert Wilson Member

    62
    9
    8
    Feb 7, 2019
    I feel like drinking large amounts of water helps me with the meniere's symptoms, FWIW. It also seems to help if I eat or drink a little something I shouldn't.
     
    • Informative Informative x 1

Share This Page